What causes burning sensation in stomach with nausea?
How to get relief from this without contineous use of medicines?
Acid Peptic Disorder
Hi XXXX Thanks for coming to HealthCareMagic. I see your symptoms you have mentioned and I see that you already suffer from Acidity and gas problems. In my opinion, the issues are related here. I will gve you some general information on the management of Acid Peptic Disorder (APD) and lets see if following that advice can help you.
The management has 3 basic components.
1) Lifestyle Changes
I will talk about the first 2 in detail. If surgery every becomes an issue for you.. then we can revisit that.
1) Lifestyle changes to prevent Acid Peptic Disorder:
A. If you are overweight, losing weight may help reduce the severity and frequency of your symptoms because it will reduce pressure on your stomach.
B. If you are a smoker, consider quitting. Tobacco smoke can irritate your digestive system and may make symptoms of GORD worse.
C. Eat smaller, more frequent meals, rather than three large meals a day. Make sure you have your evening meal three to four hours before you go to bed.
D. Be aware of triggers that make your Acidity worse. For example, alcohol, coffee, chocolate, tomatoes, or fatty or spicy food. After you identify any food that triggers your symptoms, remove them from your diet to see whether your symptoms improve.
E. Raise the head of your bed by around 20cm (8 inches) by placing a piece of wood, or blocks under it. This is especially helpful in the treatment of reflux. However, make sure your bed is sturdy and safe before adding the wood or blocks. Do not use extra pillows because this may increase pressure on your abdomen.
F. If you are currently taking medication for other health conditions, check with your GP to find whether they may be contributing to your symptoms of acidity.
Alternative medicines may be available. Do not stop taking a prescribed medication without consulting your GP first.
2) Medications: These include:
A. Over-the-counter medications
B. Proton-pump inhibitors (PPIs)
C. H2-receptor antagonists
Depending on how your symptoms respond, you may only need medication for a short while or alternatively on a long-term basis.
A. Over-the-counter medications: A number of over-the-counter medicines can help relieve mild to moderate symptoms of acidity. Antacids (eg Digene, Eno) are medicines that neutralise the effects of stomach acid. However, antacids should not be taken at the same time as other medicines because they can stop other medicines from being properly absorbed into your body. They may also damage the special coating on some types of tablets.
Alginates (Sucralfate) are an alternative type of medicine to antacids. They work by producing a protective coating that shields the lining of your stomach and oesophagus from the effects of stomach acid.
B. Proton-pump inhibitors (PPIs)
If acidty fails to respond to the self-care techniques described above, your GP may prescribe a one month course of proton-pump inhibitors (PPIs) for you. PPIs work by reducing the amount of acid produced by your stomach.
Most people tolerate PPI well and side effects are uncommon.
When they do occur they are usually mild and may include
In order to minimise any side effects, your GP will prescribe the lowest possible dose of PPIs that they think will be effective in controlling your symptoms. Therefore, inform your GP if they prescribe PPIs for you that prove ineffective. A stronger dose may be needed. In some cases you may need to take PPIs on a long-term basis.
C. H2-receptor antagonists: If PPIs cannot control your symptoms of acidity, another medicine known as an H2-receptor antagonist (H2RA) may be recommended to take in combination with PPIs on a short-term basis (two weeks), or as an alternative to them.
H2RAs block the effects of the chemical histamine, used by your body to produce stomach acid. H2RAs therefore help reduce the amount of acid in your stomach.
Side effects of H2RAs are uncommon. However, possible side effects may include:
Some types of H2RAs are available as over-the-counter medicines. These types of HR2As are taken in a lower dosage than the ones available on prescription.
Particularly in reflux, if the symptoms are not responding to other forms of treatment, your GP may prescribe a short-term dose of a prokinetic.
Prokinetics speed up the emptying of your stomach, which means there is less opportunity for acid to irritate your oesophagus.
A small number of people who take prokinetics have what is known as ‘extrapyramidal symptoms’. Extrapyramidal symptoms are a series of related side effects that affect your nervous system. Extrapyramidal symptoms include:
problems opening your mouth fully
a tendency to stick your tongue out of your mouth
abnormal changes in body posture
If you have the above symptoms while taking prokinetics, stop taking them and contact your GP or out-of-hours doctor immediately. They may recommend your dose is discontinued.
Extrapyramidal symptoms should stop within 24 hours of the medicine being withdrawn.
Prokinetics are not usually recommended for people under 20 years old because of an increased risk of extrapyramidal symptoms.
Usually, the symptoms of Acid Peptic Disorder can be managed with just the lifestyle modifications, if these are not enough, then a proton pump inhibitor might be called for.
I hope this information helps, try the life style modifications and let me know how it goes. Feel free to follow-up
In life style change section, I am 71 Kg / 5'6'' tall, no smoking drinking habits. I had noticed that tea & coffe triggers more acidity. so i stopped all those also. I am eating evening meals 1 hr before going to bed. But i think eating frequent meals in a day is practically not possible due to work. I am working as a service engineer and travels a lot to outside home. Also i am controlling more in taking hotel foods. Also i am drinking lot of water. Changing bed style also may not be possible but i have to try some days.
For medicine treatment section : My family doctor prescribe the medicines for few days. But when i leave the medicines it creats problem for me. So almost every day i need to take the medicine. Is it advisable to take those medicines for longer time? Is there any other common food prescription so that acidity will be controlled? What type of tests needed to check the intensity of acidity and other related parameters?
What is proton pump inhibitors (PPI) ? is it some kind of medication or some other practices?
Proton pump inhibitors
PPI's are drugs which block acid production in the stomach and in general they are safe for long periods of time. If you need to be on them for a few months it will be fine.
If the problem persists beyond that then you will need to consult in person with a Gastroenterologist and get an endoscopy done.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Sinus draining into stomach nausea
- Burning throat warm stomach nausea
- Pain in the stomach nausea severe itching cause
- Empty stomach nausea cause
- Burning in stomach nausea dizziness
- What to do for bloated stomach nausea
- Stress burning in stomach nausea solution
- Stomach nausea and burping
- Stomach nausea with tons of burping
- Gassy bloated stomach nausea